I suffer from severe allergy related cough and congestion from October each year til March. Turns into bronchitus. Doctor just gave me relcof PSE and DMS. Since I started this drug, I now have a severe sore throat and earaches in both ears. Is this the drug or was I already getting sick. Have had this about four days. (Same amount of time on relcof). The drug is working extremely well for all of my respitory symptoms with no other side effects.) I can breathe freely thru my nose for the first time in 3 years but am in pain from sore throat and earaches.
The sore throat and earache are not due to the drugs but due to the upper respiratory tract infections which are causing the cough and congestion.All these symptoms are related to the excess mucus production or decreased mucus drainage from the sinuses.This excess mucus leads to congestion,cough and sore throat and earache due to pressure on the tympanic membrane.This sore throat is called pharyngitis. It usually occurs when viruses (or sometimes bacteria) from a cold, flu, or sinus infection involve the throat.
The treatment depends on the underlying cause. Viral infections are managed with warm salt water gargles, pain relievers like aspirin., and fluids.Rest adequately and do not smoke.If you are feeling uncomfortable with cough,take over the counter cough suppressants.Also use throat lozenges or throat sprays.They are available over the countert. Antibiotics are needed if bacterial pharyngitis is diagnosed.
Hope it helps.Take care and pls do keep me updated on how you are doing or if you have any additional doubts.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.